Thunderstorm Wind, East Baton Rouge
- When
- July 23, 2:00 PM CST
- Where
- East Baton Rouge County, Scotlandville
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.517, -91.183
A roof was blown off of a house.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 23, 2:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT TUE JUL 23 2002 A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS WAS NOTED FROM CENTRAL GEORGIA TO SOUTH MISSISSIPPI. VAD WIND PROFILE OF LIX AND JAX REVEALED A DEEP NORTH TO NORTHEAST FLOW FROM THE SURFACE TO 15KT. RADAR INDICATED CONVECTION AROUND MCCOMB AND THE BATON ROUGE METRO AREA. SURFACE ANALYSIS REVEALED A FRONTAL BOUNDARY FROM THE OHIO VALLEY TO WEST TENNESSEE TO NORTH TEXAS. UPPER AIR ANALYSIS INDICATED A 40 KNOT JET MAX NORTHEAST/SOUTHWEST FROM WEST KENTUCKY TO NORTH MISSISSIPPI...PLACING THE NORTH HALF OF THE FORECAST AREA UNDER THE LEFT FRONT QUADRANT. A LATE START TO AFTERNOON CONVECTION. SHORT RANGE MODELS CONTINUE TO SHOW THE RIDGE RETREATING WEST OVER THE ROCKIES. AN UPPER LEVEL DISTURBANCE OVER KANSAS WILL DIVE EAST SOUTHEAST ON THE PERIPHERY OF THE RIDGE TO THE MID SOUTH BY TONIGHT AND DIVE SOUTH ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING. AT THE SAME TIME...THE JET MAX IS EXPECTED TO MOVE SOUTH...PLACING THE NOSE OF THE JET OVER THE EAST HALF OF THE FORECAST WEDNESDAY AFTERNOON. CONVECTION WEDNESDAY MAY BE QUITE STRONG. THE MAIN THREAT WILL BE DAMAGING WINDS. IN THE NORTHERN STREAM...SEVERAL SHORT WAVES WILL PUSH EAST ACROSS THE UPPER MISSISSIPPI VALLEY THU AND PUSH EAST ACROSS THE GREAT LAKE FRIDAY. THE UPPER LEVEL RIDGE OVER THE ROCKIES WILL THEN PUSH EAST ACROSS THE ARKLATEX REGION...INCREASING TEMPERATURES THROUGHOUT THE ATMOSPHERE OVER THE CENTRAL GULF COAST AND DECREASING RAIN CHANCES. THE UPPER LEVEL HIGH WILL BE A SLOW MOVER...SO HEAT WILL RETURN SAT THROUGH TUES. HERE ARE SOME NUMBERS TO PONDER... MCB 71/92/71/90 3645 BTR 72/92/72/90 3645 MSY 74/92/74/91 3555 GPT 72/91/73/90 3655 .NEW...NONE LA...NONE. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 23 2002 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES AND GULF COAST REGION WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A roof was blown off of a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311068.